Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 71, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 8, 2015, 8:54 PM EDT for Cherokee County, Clay County, North Carolina. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2015, 8:54 PM EDT (00:54 UTC)
- Expired
- Jun 8, 2015, 9:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cherokee County, NC, Clay County, NC
The radar
The Knoxville radar (KMRX), 116 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 9:00 PM EDT | TSTM WND DMG | Shooting Creek, NC | ONE TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 506 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
672
WUUS54 KMRX 090054
SVRMRX
NCC039-043-090130-
/O.NEW.KMRX.SV.W.0071.150609T0054Z-150609T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
854 PM EDT MON JUN 8 2015
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHEROKEE COUNTY IN SOUTHWESTERN NORTH CAROLINA...
CLAY COUNTY IN SOUTHWESTERN NORTH CAROLINA...
* UNTIL 930 PM EDT
* AT 854 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
HAYESVILLE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ANDREWS...HAYESVILLE...NANTAHALA LAKE...TUSQUITEE...TOPTON...
SHOOTING CREEK AND BRASSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3525 8381 3526 8380 3524 8374 3526 8371
3523 8369 3520 8373 3519 8371 3517 8373
3515 8373 3516 8365 3515 8364 3514 8366
3514 8364 3512 8364 3513 8362 3504 8356
3502 8352 3501 8352 3500 8349 3499 8392
TIME...MOT...LOC 0054Z 267DEG 32KT 3508 8370
HAIL...0.75IN
WIND...60MPH
$$
DH1 follow-up statement
555
WWUS54 KMRX 090119
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
919 PM EDT MON JUN 8 2015
NCC039-090128-
/O.CAN.KMRX.SV.W.0071.000000T0000Z-150609T0130Z/
CHEROKEE NC-
919 PM EDT MON JUN 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHEROKEE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3499 8392 3514 8386 3514 8382 3516 8375
3515 8373 3516 8365 3515 8365 3514 8366
3514 8364 3512 8364 3513 8362 3511 8362
3510 8360 3504 8356 3502 8352 3501 8352
3500 8351
TIME...MOT...LOC 0118Z 277DEG 21KT 3503 8362
$$
NCC043-090130-
/O.CON.KMRX.SV.W.0071.000000T0000Z-150609T0130Z/
CLAY NC-
919 PM EDT MON JUN 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR CLAY COUNTY...
AT 918 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF HIAWASSEE...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HAYESVILLE...NANTAHALA LAKE...TUSQUITEE...SHOOTING CREEK AND
BRASSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3499 8392 3514 8386 3514 8382 3516 8375
3515 8373 3516 8365 3515 8365 3514 8366
3514 8364 3512 8364 3513 8362 3511 8362
3510 8360 3504 8356 3502 8352 3501 8352
3500 8351
TIME...MOT...LOC 0118Z 277DEG 21KT 3503 8362
HAIL...0.75IN
WIND...60MPH
$$
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 7:38 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 8, 7:38 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 738 PM EDT MON JUN 8 2015 .DISCUSSION...FRESHENED THE HOURLY GRIDS AND UPDATED THE ZFP PRODUCT TO DROP THE LATE AFTERNOON PERIOD. WEB PRODUCTS ALSO UPDATED. WILL UPDATE AGAIN SHORTLY TO DROP THE SEVERE THUNDERSTORM WATCH...AND MAKE ANY NEEDED POP/WEATHER ADJUSTMENTS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 88 67 89 / 60 20 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 65 85 65 88 / 80 20 10 10 OAK RIDGE, TN 67 87 65 88 / 80 20 10 10 TRI CITIES AIRPORT, TN 63 84 60 86 / 80 20 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TG
Hazardous weather outlook, Jun 8, 3:58 PM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 358 PM EDT MON JUN 8 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-092000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 358 PM EDT MON JUN 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SEVERE THUNDERSTORMS ARE POSSIBLE FOR THE REMAINDER OF THE AFTERNOON AND INTO TONIGHT. SEVERE STORMS WILL MAINLY BE ISOLATED THIS AFTERNOON...BUT BETTER CHANCES OF SEVERE STORMS EXIST THIS EVENING AND TONIGHT AS AN UPPER LEVEL DISTURBANCE AND COLD FRONT APPROACH THE REGION. THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING WINDS...WITH LARGE HAIL POSSIBLE FROM SOME OF THE STRONGER STORMS. ISOLATED FLOODING IS POSSIBLE IN SOME AREAS...BUT STORMS WILL BE MOVING QUICKLY...THEREBY REDUCING THE CHANCES OF FLOODING. ALTHOUGH THE CHANCES OF TORNADOES IS VERY LOW FOR THIS EVENT...LOCALIZED CONDITIONS COULD PRODUCE A BRIEF TORNADO. IN GENERAL...CONDITIONS FOR STRONGER STORMS ARE MORE FAVORABLE IN THE WESTERN AND NORTHWESTERN AREAS...ON THE PLATEAU...WITH AREAS IN THE EASTERN COUNTIES...ALONG THE NORTH CAROLINA STATE LINE...NOT QUITE AS FAVORABLE...BUT THESE AREAS COULD STILL GET SEVERE STORMS. MOST OF THE STORMS WILL MOVE EAST OF THE AREA BY ABOUT 2AM TUESDAY MORNING...WITH ONLY SHOWERS AND ISOLATED THUNDERSTORMS THEREAFTER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND INTO TONIGHT.
In the hours before
Special weather statement, Jun 8, 7:40 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
740 PM EDT MON JUN 8 2015
TNZ013-014-035>038-067>069-071-090030-
ROANE TN-KNOX TN-CAMPBELL TN-NW BLOUNT TN-LOUDON TN-ANDERSON TN-
CLAIBORNE TN-MORGAN TN-GRAINGER TN-UNION TN-
740 PM EDT MON JUN 8 2015
SIGNIFICANT WEATHER ADVISORY FOR ROANE...KNOX...CAMPBELL...NW
BLOUNT...LOUDON...ANDERSON...CLAIBORNE...MORGAN...GRAINGER...AND
UNION COUNTIES UNTIL 830 PM EDT...
AT 739 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LA FOLLETTE TO NEAR
KINGSTON...AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING
CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
EAST TENNESSEE.
LAT...LON 3615 8358 3613 8361 3614 8364 3610 8363
3612 8367 3609 8366 3609 8371 3603 8367
3576 8387 3585 8468 3645 8414 3646 8337
TIME...MOT...LOC 2339Z 274DEG 37KT 3639 8413 3592 8451Local storm report, Jun 8, 7:48 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
748 PM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG DAMASCUS 36.63N 81.79W
06/08/2015 WASHINGTON VA 911 CALL CENTER
SEVERAL TREES DOWN IN THE EASTERN PORTION OF THE COUNTY.
&&Local storm report, Jun 8, 8:14 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
814 PM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG GRANDVIEW 35.74N 84.84W
06/08/2015 RHEA TN 911 CALL CENTER
SEVERAL TREES DOWN IN THE NORTHERN PORTION OF THE COUNTY.
&&Local storm report, Jun 8, 8:33 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
833 PM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG RELIANCE 35.19N 84.57W
06/08/2015 POLK TN 911 CALL CENTER
SEVERAL TREES DOWN IN THE NORTHWESTERN PORTIONS OF THE
COUNTY FROM CHILHOWEE TO RELIANCE.
&&Special weather statement, Jun 8, 8:51 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
851 PM EDT MON JUN 8 2015
TNZ069>074-090130-
KNOX TN-SEVIER SMOKY MOUNTAINS TN-NORTH SEVIER TN-JEFFERSON TN-
BLOUNT SMOKY MOUNTAINS TN-NW BLOUNT TN-
851 PM EDT MON JUN 8 2015
SIGNIFICANT WEATHER ADVISORY FOR KNOX...SEVIER SMOKY MOUNTAINS...
NORTH SEVIER...JEFFERSON...BLOUNT SMOKY MOUNTAINS...AND NW BLOUNT
COUNTIES UNTIL 930 PM EDT...
AT 851 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ROCKFORD...OR NEAR ALCOA...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 45 MPH AND TORRENTIAL RAINFALL WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...MARYVILLE...SEVIERVILLE...ALCOA...GATLINBURG...
DANDRIDGE...PIGEON FORGE...LOUISVILLE...ROCKFORD...EAGLETON
VILLAGE...PITTMAN CENTER...TOWNSEND...WALLAND...FAIRGARDEN...
MCMAHAN...SEYMOUR...WEARS VALLEY...KIMBERLIN HEIGHTS...KODAK AND
BEARDEN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
EAST TENNESSEE.
LAT...LON 3562 8414 3601 8398 3608 8331 3590 8331
3587 8330 3567 8330
TIME...MOT...LOC 0051Z 268DEG 33KT 3587 8392
DHLocal storm report, Jun 8, 8:54 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
854 PM EDT MON JUN 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG MURPHY 35.09N 84.03W
06/08/2015 CHEROKEE NC 911 CALL CENTER
FEW TREES DOWN.
0840 PM TSTM WND DMG ANDREWS 35.20N 83.82W
06/08/2015 CHEROKEE NC 911 CALL CENTER
FEW TREES DOWN.
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:57 AM EDT | Special Weather Statement | MRX | Cherokee | 48 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.